Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 28, NWS Fort Worth, TX

June 3, 2000Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2000, 10:17 PM CDT for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2000, 10:17 PM CDT (03:17 UTC)
Expired
Jun 4, 2000, 1:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 040319
FFWFWD
TXC439-040615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 PM CDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 115 AM CDT

* AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS AND VERY HEAVY FROM SAGINAW TO BENBROOK. THE
  STORMS WERE MOVING EAST AT 15 MPH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES...
AS WELL AS OTHER LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3297 9752 3257 9753 3258 9708 3298 9707

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:50 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 6:50 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT SAT JUN 3 2000

AVIATION DISCUSSION...
EXPECT TO SEE SCATTERED SHOWERS THIS EVENING ACROSS THE REGION...THIS
ACTIVITY SHOULD BECOME MORE WIDESPREAD AS MIDNIGHT APPROACHES.
OUTSIDE OF SHOWERS/THUNDERSTORMS...EXPECT VFR CONDITIONS TO PREVAIL
THIS EVENING.  CEILINGS WILL DETERIORATE TO GENERAL MVFR CATEGORY
AFTER MIDNIGHT...AS PRECIPITATION BECOMES MORE WIDESPREAD.  58

300 PM CDT SAT JUN 3 2000 PUBLIC FORECAST DISCUSSION...
ACCORDING TO SATELLITE IMAGERY...LOW PRESSURE SYSTEM WAS CENTERED
NEAR BIG SPRING WITH WEAK SHORTWAVE NEAR DALLAS.  AS THE SHORTWAVE
EXITS EAST...CLOUDS WILL THIN OUT A BIT FOLLOWED BY AN INCREASE IN
SURFACE HEATING...WHICH SHOULD ENHANCE CONVECTION LATER TODAY.  DEEP
MOISTURE IN VERTICAL SUGGEST RAINFALL POTENTIAL COULD BE HEAVY OVER
LARGE PORTION OF N CNTRL TX.  BY NIGHTFALL...PRECIPITATION COULD
INTENSIFY GIVEN THE TROPICAL NATURE OF THE SYSTEM.

MANY WRN COUNTIES RECEIVED CONSIDERABLE RAINFALL DURING THE PAST 24
HOURS.  SOILS ACROSS MUCH OF THE RED RIVER COUNTIES ARE STILL MOIST
FROM THE MEMORIAL WEEKEND...ACCORDING TO LATEST FLASH FLOOD
GUIDANCE.  AS A RESULT...A FLASH FLOOD WATCH WILL BE NECESSARY FOR
MUCH OF N CNTRL TX TONIGHT...AND WILL PROBABLY NEED TO BE REDEFINED
FOR SATURDAY AND SATURDAY NIGHT AS THIS SLOW-MOVING SYSTEM SLIDES
EAST.

IN THE EXTENDED PERIOD...WELL KEEP POPS OVER THE ERN ZONES TO
ACCOUNT FOR THE TRAILING EDGE OF THE SYSTEM.  THE HIGH PRESSURE
RIDGE GRADUALLY BUILDS OVERHEAD AND BRINGS US CLOSER THE NORMAL
TEMPERATURES.  IF THE MRF SOLUTION PANS OUT...

DFW 70/84/67/85 +852
ACT 71/86/68/88 8753

64

.FTW...FLASH FLOOD WATCH TONIGHT FOR MOST OF N CNTRL TX.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:48 AM CDTFlash Flood WarningFWDHood, Somervell3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 10:58 AM CDTFlash Flood WarningFWDHopkins4 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 11:58 AM CDTFlash Flood WarningFWDBosque, Ellis, Hill, Johnson4 hr
Jun 4, 1:29 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 5:52 PM CDTFlash Flood WarningFWDMcLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.